MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Catalog Number 367352
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Results: a sample was returned for evaluation.The photos showed cut tubing a review of the device history record revealed no irregularities during the manufacture of the reported lot #5314743.Conclusion: root cause was determined to be multivac knives cutting into blister packages and product during sealing process.Refer to capa (b)(4).
 
Event or Problem Description
It was reported that 21 g x.75 in.Bd vacutainer® push button blood collection set with 12 in.Tubing and pre-attached holder has defective tubing.The tubing that attaches from the needle to the holder has either, the tubing sliced in half, the hose smashed in middle or the blood flows out of the tubing when drawing from patient.There was no report of injury or medical intervention.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD COLLECTION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key7059023
Report Number1024879-2017-00808
Device Sequence Number13648879
Product Code JKA
UDI-Device Identifier00382903673520
UDI-Public00382903673520
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Phlebotomist
Device Expiration Date11/30/2017
Device Catalogue Number367352
Device Lot Number5314743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2016
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;